Alert archive / Idaho / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 23, 2019, 9:35 PM PDT for Pend Oreille County, Spokane County, Washington; Bonner County, Kootenai County, Shoshone County, Idaho. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2019, 9:35 PM PDT (04:35 UTC)
- Expired
- Jul 23, 2019, 10:30 PM PDT
- In force
- 55 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bonner County, ID, Kootenai County, ID, Shoshone County, ID, Pend Oreille County, WA, Spokane County, WA
The radar
The Spokane radar (KOTX), 107 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 9:57 PM PDT | TSTM WND DMG | Priest River, ID | 100 FT PINE TREE UPROOTED. TOP HALF OF COLORADO BLUE SPRUCE SNAPPED OFF. OTHER TREE DAMAGE IN NEARBY CEMETERY WITH SOME DAMAGE TO STATUES. TRAMPOLINE BLOWN INTO FIELD FROM UNKNOWN RESIDENCE. DAMAGE TO SHINGLES AND FENCES ON A FEW HOMES IN THE AREA. |
| Jul 23, 10:11 PM PDT | TSTM WND DMG | Priest River, ID | STORM DAMAGE ACROSS CITY. WINDS AROUND 60MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 3135 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
423
WUUS56 KOTX 240435
SVROTX
IDC017-055-079-WAC051-063-240530-
/O.NEW.KOTX.SV.W.0009.190724T0435Z-190724T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
935 PM PDT Tue Jul 23 2019
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Bonner County in the Panhandle of Idaho...
Northwestern Shoshone County in the Panhandle of Idaho...
Northern Kootenai County in the Panhandle of Idaho...
Northeastern Spokane County in northeastern Washington...
Southeastern Pend Oreille County in northeastern Washington...
* Until 1030 PM PDT.
* At 934 PM PDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Newport to near Hayden Lake,
moving northeast at 75 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sandpoint, Priest River, Spirit Lake, Ponderay, Athol, Kootenai,
Dover, Clark Fork, East Hope, Oldtown, Hope, Jordan Creek
Campground, Colburn, Cabinet, Magee Ranger Station, Schweitzer
Mountain, Cocolalla, Chilco, Laclede and Careywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4798 11605 4792 11599 4767 11640 4805 11726
4851 11643 4850 11605
TIME...MOT...LOC 0434Z 233DEG 63KT 4805 11717 4781 11678
HAIL...0.75IN
WIND...60MPH
$$
COTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:23 PM PDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 23, 6:23 PM PDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
623 PM PDT Tue Jul 23 2019
.SYNOPSIS...
Expect showers and thunderstorms to increase overnight with strong
gusty winds as a cold front moves through the region. Temperatures
will return to near normal Wednesday as winds remain breezy.
Warmer and dry weather anticipated for the end of the work week,
followed by breezy and seasonal weather for the weekend and early
next week.
&&
.DISCUSSION...
Evening update: the thunderstorms are starting to develop. Thus
far most of them have been on the fringes of the forecast area,
with some of the stronger storms over northeast Oregon and earlier
coming off the Blues. The storms in northeast Oregon are on track
to start into the southeast CWA shortly. Other activity is
starting to develop closer to the cold front in the Cascades,
while isolated storms are even popping up around the upper
Columbia Basin just west of our radar. Forecast update to account
for the isolated activity developing. Otherwise forecast seems on
track with the bigger "show" developing as we go into the
remainder of tonight into the overnight. /Cote'
&&
.AVIATION...
00Z TAFS: Surface based convection will increase across southeast
Washington into north Idaho EARLY this evening with the potential
for isolated strong storms with gusty winds and heavy downpours,
especially from KLWS to KPUW and KGEG-KCOE. Breezy westerly winds
will develop from the Cascades and across the Basin with gusts of
30kt in the wake of a cold front. Breezy winds continue into
Wednesday with VFR conditions. /rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 58 79 51 85 55 90 / 70 0 0 0 0 0
Coeur d'Alene 60 77 51 83 54 89 / 100 10 0 0 0 0
Pullman 56 76 48 83 51 88 / 60 0 0 0 0 0
Lewiston 66 84 56 91 61 95 / 60 0 0 0 0 0
Colville 57 85 44 89 47 94 / 100 50 0 0 0 0
Sandpoint 62 75 49 82 51 87 / 100 20 0 0 0 0
Kellogg 59 74 54 81 56 87 / 80 10 0 0 0 0
Moses Lake 61 85 53 90 59 95 / 60 0 0 0 0 0
Wenatchee 63 82 57 89 64 92 / 30 0 0 0 0 0
Omak 62 83 55 89 60 93 / 30 10 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 11 PM PDT this evening for East
Washington Central Cascade Valleys (Zone 677)-East
Washington South Central Cascade Valleys (Zone 676).
Red Flag Warning until 5 AM PDT Wednesday for East Washington
Northern Columbia Basin (Zone 673)-East Washington Palouse
and Spokane Area (Zone 674).
&&Hazardous weather outlook, Jul 23, 5:27 AM PDT, 16 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 527 AM PDT Tue Jul 23 2019 IDZ001>004-026-027-WAZ031>038-041>044-241230- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 527 AM PDT Tue Jul 23 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Hot temperatures will continue today with highs in the 90s. A cold front will bring showers and thunderstorms to the Cascades today and then across the remainder of the region this evening and overnight. Some storms may produce wind gusts in excess of 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Breezy and dry conditions will develop for potential rapid spread of any new or existing fires in the Cascade valleys and Columbia Basin.
In the hours before
Special weather statement, Jul 23, 7:27 PM PDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Spokane WA
727 PM PDT Tue Jul 23 2019
WAZ033-035-240315-
Upper Columbia Basin WA-Washington Palouse WA-
727 PM PDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ADAMS AND
SOUTHWESTERN WHITMAN COUNTIES UNTIL 815 PM PDT...
At 726 PM PDT, Doppler radar was tracking a strong thunderstorm near
Starbuck, or 18 miles north of Dayton, moving north at 35 mph.
Penny size hail and winds in excess of 45 mph will be possible with
this storm.
Locations impacted include...
Benge and Hooper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4707 11813 4706 11781 4659 11800 4658 11805
4658 11809 4655 11812 4655 11817
TIME...MOT...LOC 0226Z 191DEG 44KT 4658 11810
COTESpecial weather statement, Jul 23, 8:38 PM PDT, 57 minutes before
Special Weather Statement National Weather Service Spokane WA 838 PM PDT Tue Jul 23 2019 WAZ035>038-240415- Spokane Area WA-Upper Columbia Basin WA-Northeast Mountains WA- Okanogan Highlands WA- 838 PM PDT Tue Jul 23 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN... SOUTHWESTERN STEVENS AND SOUTHEASTERN FERRY COUNTIES UNTIL 915 PM PDT... At 837 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Davenport, or 28 miles west of Cheney, moving north at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Davenport, Harrington, Fruitland, Bluestem and Wellpinit. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near a body of water get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4744 11811 4745 11825 4804 11829 4819 11788 TIME...MOT...LOC 0337Z 184DEG 51KT 4754 11818 COTE
Special weather statement, Jul 23, 8:46 PM PDT, 49 minutes before
Special Weather Statement
National Weather Service Spokane WA
846 PM PDT Tue Jul 23 2019
IDZ001>004-WAZ033-035>037-240445-
Central Panhandle Mountains ID-Coeur d'Alene Area ID-
Idaho Palouse ID-Northern Panhandle ID-Spokane Area WA-
Upper Columbia Basin WA-Northeast Mountains WA-Washington Palouse WA-
846 PM PDT Tue Jul 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LATAH...WEST CENTRAL
SHOSHONE...BENEWAH...KOOTENAI...EASTERN LINCOLN...NORTHEASTERN
WHITMAN AND SOUTHERN SPOKANE COUNTIES UNTIL 945 PM PDT...
At 844 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Medical Lake to 13 miles southwest of
Plummer. Movement was east-northeast at 35 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Spokane, Coeur D'alene, Post Falls, Hayden, Cheney, Rathdrum, St.
Maries, Dalton Gardens, Kellogg, Pinehurst, Osburn, Wallace, Liberty
Lake, Airway Heights, Medical Lake, Millwood, Plummer, Mullan, Hauser
and Smelterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a body of water, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4712 11700 4756 11798 4788 11658 4746 11564
4745 11574 4742 11575 4740 11566 4738 11564
4737 11558 4734 11555
TIME...MOT...LOC 0344Z 254DEG 57KT 4754 11778 4716 11704
COTEThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:27 PM PDT | Special Weather Statement | OTX | Whitman | 48 min |
| Jul 23, 8:38 PM PDT | Special Weather Statement | OTX | Lincoln | 37 min |
| Jul 23, 8:46 PM PDT | Special Weather Statement | OTX | Spokane | 59 min |
| Jul 23, 8:57 PM PDT | Severe Thunderstorm Warning | OTX | Spokane, Stevens | 48 min |
| Jul 23, 9:18 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 72 min |
| Jul 23, 9:36 PM PDT | Special Weather Statement | OTX | Grant | 54 min |
| Jul 23, 9:53 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 67 min |
| Jul 23, 10:30 PM PDT | Special Weather Statement | OTX | Adams, Lincoln | 60 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2019Severe Thunderstorm Warnings in Washington, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.